Alert archive / Tennessee / Flash Flood Warnings in 2024
Flash Flood Warning 29, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 28, 2024, 10:57 AM CDT for Macon County, Trousdale County, Tennessee. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2024, 10:57 AM CDT (15:57 UTC)
- Expired
- Jul 28, 2024, 3:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Macon County, TN, Trousdale County, TN
The radar
The Nashville radar (KOHX), 60 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 11:00 AM CDT | FLASH FLOOD | Lafayette, TN | Several roads were closed temporarily due to high water. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1153 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
853
WGUS54 KOHX 281557
FFWOHX
TNC111-169-281800-
/O.NEW.KOHX.FF.W.0029.240728T1557Z-240728T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
1057 AM CDT Sun Jul 28 2024
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Macon County in middle Tennessee...
Central Trousdale County in middle Tennessee...
* Until 100 PM CDT.
* At 1057 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lafayette, Hartsville and Red Boiling Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3662 8579 3650 8584 3637 8608 3637 8622
3664 8615
FLASH FLOOD...RADAR INDICATED
$$
132 follow-up statements
937
WGUS54 KOHX 281751
FFWOHX
TNC111-169-282000-
/O.EXT.KOHX.FF.W.0029.000000T0000Z-240728T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
1251 PM CDT Sun Jul 28 2024
The National Weather Service in Nashville has extended the
* Flash Flood Warning for...
Macon County in middle Tennessee...
Central Trousdale County in middle Tennessee...
* Until 300 PM CDT.
* At 1251 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lafayette, Hartsville and Red Boiling Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3662 8579 3650 8584 3637 8608 3637 8622
3664 8615
FLASH FLOOD...RADAR INDICATED
$$
Husted219
WGUS74 KOHX 282002
FFSOHX
Flash Flood Statement
National Weather Service Nashville TN
302 PM CDT Sun Jul 28 2024
TNC111-169-282012-
/O.EXP.KOHX.FF.W.0029.000000T0000Z-240728T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Macon TN-Trousdale TN-
302 PM CDT Sun Jul 28 2024
...FLASH FLOOD WARNING HAS EXPIRED FOR MACON AND CENTRAL TROUSDALE
COUNTIES...
The heavy rain has ended. Small creeks and streams are likely still
running high, and some water may be running over roads. Therefore,
the Flash Flood Warning has been replaced by a Flood Advisory.
Please continue to heed any road closures and do not drive into
flood waters.
&&
LAT...LON 3662 8579 3650 8584 3637 8608 3637 8622
3664 8615
$$
HustedWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 6:04 AM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, Jul 28, 6:04 AM CDT, 4 hours 53 minutes before
Area Forecast Discussion National Weather Service Nashville TN 604 AM CDT Sun Jul 28 2024 ...New AVIATION... .SHORT TERM... (Today through Monday) Issued at 141 AM CDT Sun Jul 28 2024 Upper level ridge is set up over the eastern US with a short wave on the western edge over AR/MO. This short wave will lift to the northeast today and will bring periods of showers and thunderstorms. The first round will move in shortly after daybreak and we will continue to see scattered activity throughout the day. Moisture will continue to build into the area ahead of the short wave pushing PWATs as highs as 2.20". Soundings are fully saturated from the surface on up and heavy rain will be a concern for today. Areas could pick up a quick few inches with showers and thunderstorms and some flash flooding can't be ruled out. With the saturated profiles strong thunderstorms are unlikely today. Highs today will remain below normal in the 80s but it will be very humid with dew points in the mid to upper 70s. As we head into Sunday night and early next week an upper level ridge will amplify to our west. Short waves will ride along the top of this ridge and will bring scattered shower and thunderstorm chances. Higher CAPE and better dynamics will remain to our north and that is where the best chances for severe weather will be. As you head into our area will lack shear but we will possibly see decaying MCS's approach the area with the first one moving in Monday night. The severe threat will be low in our area but still can't rule out isolated wind gusts with any stronger cells. With the upper level ridge building to our west Monday will be the start of a warming trend with highs pushing in the mid 80s to around 90. && .LONG TERM... (Monday Night through next Sunday) Issued at 141 AM CDT Sun Jul 28 2024 For the start of the extended period we will remain in northwest flow as upper level ridge continue to amplify to our west. This will continue to bring scattered shower and thunderstorm chances. Shear continues to remain low over the area and that will keep the chance for severe weather low. The upper level ridge will start to push east mid-week bringing hot temperatures with highs reaching the mid 90s to near 100. The humidity will stay in place this week and that will push heat index values into heat advisory traitor Tuesday - Thursday. With the ridge overhead mid-week our chances for showers and thunderstorms will be much lower with just isolated chances in the afternoons. The upper level ridge will flatten out late week as an upper level trough pushes into the Great Lakes. This will bring an approaching cold front late week into next weekend. This will also start to bring a gradual cooling trend but highs look to remain above 90. && .AVIATION... (12Z TAFS) Issued at 600 AM CDT Sun Jul 28 2024 Showers are beginning to move into the area from the west, and this activity will expand in coverage by late morning and into the afternoon. MVFR cigs and visibilities will be likely in heavier downpours. Lightning will be possible at times, and amendments may be needed as thunderstorms develop. While coverage will decrease late this afternoon, showers will likely linger along the Plateau overnight. && .PRELIMINARY POINT TEMPS/POPS... Nashville 85 73 88 75 / 90 60 80 40 Clarksville 83 72 86 76 / 80 60 70 40 Crossville 81 66 82 67 / 90 80 90 60 Columbia 85 70 89 73 / 90 60 80 40 Cookeville 81 68 82 70 / 90 70 90 60 Jamestown 81 67 82 68 / 90 80 90 60 Lawrenceburg 83 70 87 73 / 90 60 80 40 Murfreesboro 85 70 89 73 / 90 70 80 50 Waverly 86 70 89 73 / 80 50 60 30 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Mueller LONG TERM....Mueller AVIATION.....Clements
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 10:18 AM CDT | Areal Flood Advisory | OHX | Macon, Trousdale | 3 hr |
| Jul 28, 11:19 AM CDT | Areal Flood Advisory | OHX | Clay, Jackson, Macon, Smith, Trousdale | 7 hr |
| Jul 28, 1:05 PM CDT | Areal Flood Advisory | OHX | Clay, Jackson, Overton, Pickett, Putnam | 5 hr |
| Jul 28, 2:34 PM CDT | Areal Flood Advisory | OHX | Cumberland, DeKalb, Overton, Putnam, White | 4 hr |
| Jul 28, 2:59 PM CDT | Areal Flood Advisory | OHX | Macon, Trousdale | 3 hr |
| Jul 28, 4:03 PM CDT | Areal Flood Advisory | OHX | Van Buren | 4 hr |
Nearby
Flash Flood Warnings in Tennessee, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.